zbMATH — the first resource for mathematics

On uniqueness of solutions to martingale problems – counterexamples and sufficient criteria. (English) Zbl 07252727
Summary: The dynamics of a Markov process are often specified by its infinitesimal generator or, equivalently, its symbol. This paper contains examples of analytic symbols which do not determine the law of the corresponding Markov process uniquely. These examples also show that the law of a polynomial process in the sense of [4, 5, 11] is not necessarily determined by its generator if it has jumps. On the other hand, we show that a combination of smoothness of the symbol and ellipticity warrants uniqueness in law. The proof of this result is based on proving stability of univariate marginals relative to some properly chosen distance.
47G30 Pseudodifferential operators
60J35 Transition functions, generators and resolvents
60J75 Jump processes (MSC2010)
Full Text: DOI Euclid
[1] V. Bogachev, P. Lescot, and M. Röckner. The martingale problem for pseudo-differential operators on infinite-dimensional spaces. Nogaya Mathematical Journal, 153:101-118, 1999. · Zbl 0934.60043
[2] B. Böttcher. A parametrix construction for the fundamental solution of the evolution equation associated with a pseudo-differential operator generating a Markov process. Mathematische Nachrichten, 278:1235-1241, 2005. · Zbl 1081.35168
[3] B. Böttcher, R. Schilling, and J. Wang. Lévy matters III. Lévy-Type Processes: Construction, Approximation and Sample Path Properties. Lecture Notes in Mathematics 2099. Springer, Berlin, 2013. · Zbl 1384.60004
[4] C. Cuchiero. Affine and Polynomial Processes. PhD thesis, ETH Zürich, 2011.
[5] C. Cuchiero, M. Keller-Ressel, and J. Teichmann. Polynomial processes and their applications to mathematical finance. Finance and Stochastics, 16:711-740, 2012. · Zbl 1270.60079
[6] N. Dinculeanu. Vector Measures. VEB Deutscher Verlag der Wissenschaft, Berlin, 1967.
[7] D. Duffie, D. Filipovic, and W. Schachermayer. Affine processes and applications in finance. The Annals of Applied Probability, 13:984-1053, 2003. · Zbl 1048.60059
[8] E. Eberlein and J. Kallsen. Mathematical Finance. Springer, Cham, 2019. · Zbl 1452.91001
[9] S. Ethier and T. Kurtz. Markov Processes. Characterization and Convergence. Wiley, New York, 1986. · Zbl 0592.60049
[10] D. Filipovic, and M. Larsson. Polynomial diffusions and applications in finance. Finance and Stochastics, 20:931-972, 2016. · Zbl 1386.60237
[11] D. Filipovic, and M. Larsson. Polynomial jump-diffusion models. arXiv preprint arXiv:1711.08043, 2017.
[12] L. Grafakos. Classical Fourier Analysis. Springer, New York, second edition, 2008. · Zbl 1220.42001
[13] H. Heuser. Lehrbuch der Analysis. Teil 1. Vieweg + Teubner, Wiesbaden, 1980. · Zbl 0436.26001
[14] W. Hoh. Pseudo differential operators with negative definite symbols and the martingale problem. Stochastics and Stochastic Reports, 55:225-252, 1995. · Zbl 0880.47029
[15] W. Hoh. A symbolic calculus for pseudo-differential operators generating Feller semigroups. Osaka Journal of Mathematics, 35:789-820, 1998. · Zbl 0922.47045
[16] W. Hoh. Pseudo differential operators generating Markov processes. Habilitationsschrift, Universität Bielefeld, 1998. · Zbl 0922.47045
[17] W. Hoh. Pseudo differential operators with negative definite symbols of variable order. Revista Matematica Iberoamericana, 16:219-241, 2000. · Zbl 0977.35151
[18] N. Jacob. Further pseudodifferential operators generating Feller semigroups and Dirichlet forms. Revista Matematica Iberoamericana, 9:373-407, 1993. · Zbl 0780.31007
[19] J. Jacod and P. Protter. Probability Essentials. Springer, Berlin, second edition, 2004. · Zbl 0968.60003
[20] N. Jacob and R. Schilling. Lévy-type processes and pseudodifferential operators. In O. Barndorff-Nielsen, T. Mikosch, and S. Resnick, editors, Lévy processes. Theory and Applications, pages 139-168. Birkhäuser, Boston, 2001. · Zbl 0984.60054
[21] J. Jacod and A. Shiryaev. Limit Theorems for Stochastic Processes. Springer, Berlin, second edition, 2003. · Zbl 1018.60002
[22] J. Kallsen. A didactic note on affine stochastic volatility models. In Yu. Kabanov, R. Liptser, and J. Stoyanov, editors, From Stochastic Calculus to Mathematical Finance, pages 343-368. Springer, Berlin, 2006. · Zbl 1104.60024
[23] F. Kühn. On martingale problems and Feller processes. Electronic Journal of Probability, 23:1-18, 2018. · Zbl 1390.60278
[24] F. Kühn. Existence of (Markovian) solutions to martingale problems associated with Lévy-type operators. Electronic Journal of Probability, 25:1-26, 2020. · Zbl 1448.60162
[25] O. Okitaloshima and J. van Casteren. On the uniqueness of the martingale problem. International Journal of Mathematics, 7:775-810, 1996. · Zbl 0871.47032
[26] T. Palmer. Banach Algebras and the General Theory of *-Algebras, volume I. Cambridge University Press, Cambridge, 1994. · Zbl 0809.46052
[27] D. Revuz and M. Yor. Continuous Martingales and Brownian Motion. Springer, Berlin, third edition, 1999. · Zbl 0917.60006
[28] C. Rogers and D. Williams. Diffusions, Markov processes and Martingales: Volume 2, Itō Calculus. Cambridge University Press, 2000.
[29] K. Sato. Lévy Processes and Infinitely Divisible Distributions. Cambridge University Press, Cambridge, 1999. · Zbl 0973.60001
[30] D. Stroock. Diffusion processes associated with Lévy generators. Zeitschrift für Wahrscheinlichkeitstheorie und verwandte Gebiete, 32:209-244, 1975. · Zbl 0292.60122
[31] E.
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.